Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2000, 8:38 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2000, 8:38 PM MDT (02:38 UTC)
- Expired
- Jun 12, 2000, 9:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:10 PM MDT | Hail 0.75 | Reeder, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:15 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 130239
SVRBIS
NDC001-011-130345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM MDT MON JUN 12 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 945 PM MDT
* AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF GASCOYNE...OR ABOUT 21 MILES
SOUTHEAST OF BOWMAN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REEDER AT 850 PM MDT
BUCYRUS AT 905 PM MDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT.
VERY LARGE HAIL IS POSSIBLE% WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...GET TO A SUBSTANTIAL SHELTER.
LAT...LON 4602 10321 4590 10303 4599 10272 4619 10244
4627 10296
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM MDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM MDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON JUN 12 2000 PROBLEM TODAY IS WHEN/WHERE SVR WX THREAT WL BE. GGW SOUNDING WAS NOT IMPRESSIVE THIS MORNING...BUT BIS AND ABR QUITE UNSTABLE WI CONVECTIVE TEMPS OF 87 IN BIS AND 90 AT ABR. BIS TEMP IN THE LOWER 80S AND ABR IN THE MID 80S ATTM. MAY NOT HIT THIS LOW LEVEL CAP THIS AFTN. HOWEVER...SHARP SFC BOUNDARY STRETCHES FROM SFC LOW IN ERN WY ACROSS S CNTRL ND AND INTO GFK AREA. GOOD STRONG SLY FLOW BRINGING IN HIGHER DWPTS IN THE 60S S AND E OF THIS BOUNDARY. LATER THIS EVE A GOOD LLJ SETS UP IN ERN DAKS/MN/IA. TSTMS MAY FIRE IN VCNTY OF SFC BOUNDARY. OTHERWISE MUST WAIT FOR UPPER LEVEL SHORTWAVES MOVING IN FROM THE SW TONIGHT. ACCORDING TO ETA...PCPN WL OCCUR IN NRN ND THIS MORN AND AFT WI H5 VORTICITY AND THIS HAS HAPPENED. NEXT PIECE OF H5 ENERGY PROGGED TO ENTER SWRN ND THIS EVE WI VORT MAX JUST S OF BIS BY 06Z. WOULD EXPECT TSTM ACTIVITY TO BEGIN IN ERN WY/SERN MT EARLY THIS EVE...THEN MOVE INTO SWRN ND...THEN SPREAD TO NERN ND BY 12Z TUE AND BECOME AN OVERNIGHT MCS FOR ERN HALF OF ND. WL MENTION POSSIBLY SEVERE TON FOR ALL BUT THE NWRN COUNTIES. SFC LOW IN NERN ND TUE MORN. H5 AND H7 LOWS OVER N CNTRL ND WI LOTS OF VORTICITY PROVIDING LIFT FOR SHOWERS AND TSTMS. WRAP AROUND SHOWERS TUE AND TUE NT TO BRING WIDESPREAD RAINS TO CWA. ON WED...SYSTEM EXITS TO THE EAST...BUT ANOTHER SHORT WAVE MOVES THROUGH NWLY FLOW TO SET OFF SCT SHOWERS. COOLER WX FROM TUE THROUGH EXTENDED PERIOD AS ND UNDER INFLUENCE OF LARGE H5 LOW. .BIS...NONE. VINING
In the hours before
Local storm report, Jun 12, 6:21 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT MON JUN 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 9 E BEACH ND 1 INCH HAIL
06/12/00 GOLDEN VALLEY REPORTED BY PUBLIC.
0625 PM FAIRFIELD ND .75 INCH HAIL
06/12/00 BILLINGS REPORTED BY STORM
j SPOTTER.
0625 PM 8 SSE FAIRFIELD ND TORNADO
06/12/00 BILLINGS REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:29 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 31 min |
| Jun 12, 6:34 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 56 min |
| Jun 12, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Jun 12, 7:30 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jun 12, 8:48 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jun 12, 9:48 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 27 min |
| Jun 12, 9:54 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 12, 10:04 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 56 min |
| Jun 12, 10:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 43 min |
| Jun 12, 11:00 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Jun 13, 3:21 PM MDT | Tornado Warning | BIS | Stutsman | 24 min |
| Jun 13, 3:45 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 60 min |
| Jun 13, 3:45 PM MDT | Tornado Warning | BIS | Stutsman | 30 min |
| Jun 13, 4:19 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 26 min |
| Jun 13, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.